Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 72, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 14, 2001, 6:44 PM CDT for Clinton County, Iowa. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2001, 6:44 PM CDT (23:44 UTC)
- Expired
- Jun 14, 2001, 7:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clinton County, IA
The radar
The Quad Cities radar (KDVN), 57 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 142347
SVRMLI
IAC045-ILC015-085-150045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 PM CDT THU JUN 14 2001
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN EAST CENTRAL IOWA
CARROLL COUNTY IN NORTHWEST ILLINOIS
JO DAVIESS COUNTY IN NORTHWEST ILLINOIS
* UNTIL 745 PM CDT
* AT 637 PM CDT...DOPPLER RADAR AND TRAINED SPOTTERS INDICATED A LINE
OF SEVERE THUNDERSTORMS WITH VERY DAMAGING WINDS ALONG A LINE
EXTENDING FROM 28 MILES WEST OF GALENA TO 9 MILES NORTHWEST OF
CHARLOTTE TO 33 MILES SOUTH OF MT CARROLL...MOVING NORTHEAST AT 50
MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
ANDOVER NOW.
ALMONT...HAUNTOWN...TEEDS GROVE BY 650 PM CDT.
ARGO FAY...CENTER HILL...WACKER BY 700 PM CDT.
DERINDA CENTER...ELIZABETH...GALENA TERRITORY BY 705 PM CDT.
CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF BRIEF, TORNADO LIKE
WINDS ALONG THE LEADING EDGE OF THE STORMS. THESE WINDS ARE CAPABLE
OF LOCALIZED, ENHANCED DAMAGE IN ADDITION TO STRAIGHT LINE WINDS.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.
LAT...LON 4198 9070 4180 9049 4195 9018 4198 8992
4248 8998 4244 9039 4202 9007
MEYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:44 PM CDT, 3 hours earlier.
Area forecast discussion, Jun 14, 3:44 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 344 PM CDT THU JUN 14 2001 NOTE TO MEDIA AND OTHER CUSTOMERS...THE ZONES WILL BE LATE SO AS TO INCLUDE A NEW SEVERE THUNDERSTORM WATCH TO BE ISSUED SHORTLY BY SPC. WE WILL ISSUE THEM AS SOON AS POSSIBLE INCLUDING THE UPDATED WATCH INFORMATION. .DVN... IA...NONE. IL...NONE. MO...NONE. WOLF
In the hours before
Local storm report, Jun 14, 2:25 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0219 PM MOLINE IL .25 INCH HAIL
06/14/01 ROCK ISLAND REPORTED BY STORM
SPOTTER.Local storm report, Jun 14, 2:39 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
239 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM BETTENDORF IA URBAN FLOODING
06/14/01 SCOTT REPORTED BY STORM
SPOTTER.Local storm report, Jun 14, 2:58 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM DAVENPORT IA .5 INCH HAIL
06/14/01 SCOTT REPORTED BY STORM
SPOTTER.Local storm report, Jun 14, 3:01 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM MT AUBURN IA NON TSTM WINDS
06/14/01 BENTON 60 MPH NON TSTM WINDS.
SUSTAINED 55 MPH WITH
GUSTS TO 60 MPH WINDS
REPORTED BY FIRE DEPT.Local storm report, Jun 14, 3:54 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM VINTON IA NON SVR WIND DAMAGE
06/14/01 BENTON 2 LARGE TREES UPROOTED
ON SEPARATE FARMS 2 SW
OF VINTON. NUMEROUS
BRANCHES DOWN AND POWER
OUTAGE IN VINTON.
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 14, 4:38 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
438 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM MOLINE IL FLOOD
06/14/01 ROCK ISLAND MAJOR STREET FLOODING.
REPORTED BY MEDIA.
0315 PM EAST MOLINE IL FLOOD
06/14/01 ROCK ISLAND MAJOR STREET FLOODING.
REPORTED BY MEDIA.
0330 PM BETTENDORF IA FLOOD
06/14/01 SCOTT MAJOR STREET
FLOODING...ESPECIALLY
ON STATE ST. REPORTED
BY MEDIA.
0345 PM BETTENDORF IA FLOOD
06/14/01 SCOTT 5-CAR ACCIDENT ON
INTERSTATE 74 BRIDGE
APPROACH TO MISSISSIPPI
RIVER. 2 CARS TOWED.
ACCIDENT WAS WATER
RELATED. REPORTED BY
MEDIA.
0400 PM DAVENPORT IA FLOOD
06/14/01 SCOTT STREET FLOODING. WATER
COVERING RIVER DR ON
EAST SIDE OF DOWNTOWN
DAVENPORT. REPORTED BY
MEDIA.
0420 PM 4 NE BETTENDORF IA FLOOD
06/14/01 SCOTT SPENCER CR BRIDGE UNDER
WATER AT 249TH AVE.
ROAD IMPAmSSIBLE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:03 AM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 57 min |
| Jun 14, 1:57 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 63 min |
| Jun 14, 2:37 PM CDT | Flash Flood Warning | DVN | Scott | 3 hr |
| Jun 14, 4:44 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk | 46 min |
| Jun 14, 5:05 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 40 min |
| Jun 14, 5:14 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Johnson, Louisa, Washington | 46 min |
| Jun 14, 5:22 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Iowa, Linn | 38 min |
| Jun 14, 5:35 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine | 55 min |
| Jun 14, 5:41 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jones, Scott | 64 min |
| Jun 14, 5:57 PM CDT | Tornado Warning | DVN | Cedar, Muscatine, Scott | 33 min |
| Jun 14, 6:06 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 54 min |
| Jun 14, 6:06 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Linn | 54 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.